Format

Send to

Choose Destination
Intensive Care Med. 1996 Mar;22(3):249-51.

Pain relief with low-dose intravenous clonidine in a child with severe burns.

Author information

1
Dept. of Anaesthesia, Our Lady's Hospital for Sick Children, Dublin, Ireland.

Abstract

The case of an 11-year-old boy who suffered second and third degree burns to 78% of his body is reported. The large doses of morphine used as analgesia resulted in severe side effects: ventilatory dependence, impairment of gastrointestinal function and psychological disturbance. Intravenous lignocaine was added without benefit. The addition of low-dose intravenous clonidine, however, precipitated a dramatic reduction in morphine consumption with an attendant improvement in ventilatory, gastrointestinal and psychological functions.

PMID:
8727440
DOI:
10.1007/bf01712245
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center